Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 108, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 14, 2008, 2:59 AM CDT for 5 counties in Texas. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2008, 2:59 AM CDT (07:59 UTC)
- Expired
- May 14, 2008, 4:00 AM CDT
- In force
- 61 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Bandera County, TX, Kinney County, TX, Medina County, TX, Real County, TX, Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 71 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 3:48 AM CDT | HAIL 0.75 | 1 Sw Sabinal, TX | |
| May 14, 3:58 AM CDT | HAIL 0.88 | 5 Wsw D'Hanis, TX | GUSTY THUNDERSTORM WINDS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 1:40 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 8.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1518 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 3024 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 140800
SVREWX
TXC019-271-325-385-463-140900-
/O.NEW.KEWX.SV.W.0108.080514T0759Z-080514T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
259 AM CDT WED MAY 14 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BANDERA COUNTY...
SOUTHEASTERN KINNEY COUNTY...
WESTERN MEDINA COUNTY...
SOUTHEASTERN REAL COUNTY...
UVALDE COUNTY...
* UNTIL 400 AM CDT.
* AT 254 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF VANDERPOOL TO RIO FRIO TO
REAGAN WELLS TO 7 MILES SOUTHEAST OF LAGUNA TO DABNEY...OR ALONG A
LINE EXTENDING FROM 12 MILES NORTHEAST OF VANDERPOOL TO 10 MILES
SOUTHEAST OF LEAKEY TO 12 MILES SOUTHWEST OF LEAKEY TO 12 MILES
NORTHWEST OF UVALDE TO 15 MILES EAST OF SPOFFORD...AND MOVING EAST
AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
REAGAN WELLS BY 305 AM CDT...
BLEWETT AND REAGAN WELLS BY 310 AM CDT...
UTOPIA BY 315 AM CDT...
GARNER STATE PARK AND CONCAN BY 320 AM CDT...
MEDINA BY 340 AM CDT...
UVALDE BY 345 AM CDT...
VERY HEAVY RAINFALL WITH RATES OF 1 TO 3 INCHES PER HOUR CAN ALSO BE
EXPECTED WHICH WILL CAUSE PONDING OF WATER IN LOW LYING AREAS AND
MINOR RISES ON SMALL STREAMS.
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT WEDNESDAY MORNING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 2979 9897 2911 9933 2910 10024 2934 10029
2957 9993 2991 9946
TIME...MOT...LOC 0759Z 269DEG 18KT 2988 9942 2961 9962
2958 9985 2935 9988 2914 10014
$$2 follow-up statements
000
WWUS54 KEWX 140821
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
321 AM CDT WED MAY 14 2008
TXC271-385-140831-
/O.CAN.KEWX.SV.W.0108.000000T0000Z-080514T0900Z/
REAL TX-KINNEY TX-
321 AM CDT WED MAY 14 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KINNEY AND
SOUTHEASTERN REAL COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE AREA. THE SEVERE
THUNDERSTORM WARNING IS CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT WEDNESDAY MORNING
FOR SOUTH CENTRAL TEXAS.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS.
LAT...LON 2979 9897 2911 9933 2917 10000 2940 10003
2960 9984 2963 9959 2991 9946
TIME...MOT...LOC 0821Z 269DEG 18KT 2987 9929 2962 9943
2939 9969 2920 9981
$$
TXC019-325-463-140900-
/O.CON.KEWX.SV.W.0108.000000T0000Z-080514T0900Z/
BANDERA TX-MEDINA TX-UVALDE TX-
321 AM CDT WED MAY 14 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR UVALDE...WESTERN MEDINA AND CENTRAL BANDERA COUNTIES...
AT 316 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 6 MILES NORTHWEST OF MEDINA TO UTOPIA TO 8
MILES NORTHWEST OF KNIPPA TO UVALDE...OR ALONG A LINE EXTENDING FROM
6 MILES NORTHWEST OF MEDINA TO 10 MILES SOUTHEAST OF VANDERPOOL TO 12
MILES NORTH OF UVALDE TO UVALDE...MOVING EAST AT 21 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MEDINA BY 335 AM CDT...
KNIPPA BY 340 AM CDT...
TARPLEY BY 345 AM CDT...
SABINAL AND BANDERA BY 400 AM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT WEDNESDAY MORNING
FOR SOUTH CENTRAL TEXAS.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS.
LAT...LON 2979 9897 2911 9933 2917 10000 2940 10003
2960 9984 2963 9959 2991 9946
TIME...MOT...LOC 0821Z 269DEG 18KT 2987 9929 2962 9943
2939 9969 2920 9981
$$000
WWUS54 KEWX 140838
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
338 AM CDT WED MAY 14 2008
TXC019-325-463-140900-
/O.CON.KEWX.SV.W.0108.000000T0000Z-080514T0900Z/
BANDERA TX-MEDINA TX-UVALDE TX-
338 AM CDT WED MAY 14 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR EASTERN UVALDE...WESTERN MEDINA AND CENTRAL BANDERA COUNTIES...
AT 335 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 7 MILES NORTH OF BANDERA TO TARPLEY TO 9 MILES
NORTH OF SABINAL TO KNIPPA...OR ALONG A LINE EXTENDING FROM 7 MILES
NORTH OF BANDERA TO TARPLEY TO 18 MILES SOUTHWEST OF TARPLEY TO 12
MILES EAST OF UVALDE...MOVING EAST AT 21 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SABINAL BY 350 AM CDT...
BANDERA BY 355 AM CDT...
7 MILES NORTHWEST OF DHANIS BY 400 AM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT WEDNESDAY MORNING
FOR SOUTH CENTRAL TEXAS.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 AM CDT
WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS.
LAT...LON 2987 9930 2987 9927 2979 9897 2911 9933
2923 9974 2940 9977 2959 9979 2963 9959
2988 9934
TIME...MOT...LOC 0838Z 269DEG 18KT 2982 9909 2967 9920
2945 9946 2926 9958
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 11:33 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 13, 11:33 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1133 PM CDT TUE MAY 13 2008 .AVIATION... CIGS 1 THSD TO 2 THSD BKN TO OVC ARE EXPECTED ALONG AND EAST OF AN AQO TO HDO TO NORTH OF COT LINE...WITH CIGS 5 THSD TO 10 THSD BKN FURTHER WEST TO THE RIO GRANDE. AFTER 08Z CONDITIONS ARE FORECAST TO BECOME CIGS AT OR BELOW 1 THSD FT BKN...WITH HIGHER LAYERS AROUND 2 THSD TO 5 THSD FT OVC OVER THE AREA. CIGS 2 THSD TO 3 THSD BKN ARE EXPECTED AFTER 15Z WEDNESDAY. SCT SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA FROM THE WEST THRU 17Z...BECOMING ISOLATED SHOWERS AND THUNDERSTORMS AFTER 17Z. && .PREV DISCUSSION... /ISSUED 1002 PM CDT TUE MAY 13 2008/ UPDATE...A NEW SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE NORTHEASTERN PORTION OF OUR CWFA. THIS WATCH IS IN EFFECT UNTIL 4 AM. ALL PRODUCTS HAVE BEEN UPDATED ACCORDINGLY. NO OTHER CHANGES WERE MADE. PREV DISCUSSION... /ISSUED 923 PM CDT TUE MAY 13 2008/ DISCUSSION...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM TONIGHT FOR THE EDWARDS PLATEAU AND TEXAS HILL COUNTRY. THE MAIN THREAT WILL BE LARGE HAIL...AND DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO A POSSIBILITY. THE CURRENT FORECAST LOOKS GOOD AND IS ON TRACK. THUS...NO UPDATES ARE NEEDED AT THIS TIME. PREV DISCUSSION... /ISSUED 557 PM CDT TUE MAY 13 2008/ AVIATION... 4 THSD TO 8 THSD SCT WITH CIGS FORMING ABOVE 10 THSD FT BECOMING CIGS 3 THSD TO 6 THSD BKN BETWEEN 00Z AND 06Z...WITH SCATTERED SHOWERS AND THUNDERSTORMS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE AFTER 06Z WITH CIGS 1 THSD TO 3 THSD BKN TO OVC. VSBYS WILL COULD FALL TO AOB 3 MILES IN THE STRONGER THUNDERSTORMS...THAT WILL POTENTIALLY BRING STRONG WINDS...FREQUENT LIGHTNING...SOME HAIL AND BRIEF PERIODS OF HEAVY RAIN. CIGS 2 THSD TO 3 THSD BKN ARE EXPECTED TO LINGER FROM 12Z TO 18Z WEDNESDAY... ALONG WITH SCATTERED SHOWER AND THUNDERSTORM ACTIVITY. PREV DISCUSSION... /ISSUED 400 PM CDT TUE MAY 13 2008/ DISCUSSION... THUNDERSTORMS WILL BEGIN TO TAKE-OFF ALONG THE DRYLINE AND OVER THE BURRO MOUNTAINS EARLY THIS EVENING AS THE UPPER LOW OVER SOUTHERN ARIZONA PROGRESSES EAST AND ACTS TO FURTHER DESTABILIZE THE ATMOSPHERE ACROSS WEST AND CENTRAL TEXAS. THE 20Z LAPS ANALYSIS SHOWED MU CAPES IN THE 3000-4000 J/KG RANGE ACROSS MOST OF OUR AREA AND LITTLE CAP REMAINING. WITH SURFACE DEWPOINT TEMPS IN THE LOWER 70S ADVECTING NORTHWEST ACROSS OUR AREA THIS EVENING...THE ATMOSPHERE WILL BE PRIMED FOR DEEP AND SUSTAINED CONVECTION. THE 12Z NAM12 AND GFS SOLUTIONS HAVE BACKED-OFF A TAD ON THE QPF COMPARED TO PREVIOUS RUNS...BUT STILL SHOW OUR NORTHERN HILL COUNTRY (INCLUDING AUSTIN) WITH THE BEST CHANCE FOR PRECIP TONIGHT. THE SPC HAS INCLUDED US IN THE SLIGHT RISK AREA OF BOTH THE DAY1 AND DAY2 CONVECTIVE OUTLOOKS. THIS FITS WELL WITH THE OVERALL SYNOPTIC PATTERN AND SEASONAL CLIMATOLOGY OF SEVERE THUNDERSTORMS FOR OUR AREA. WITH PWATS IN THE 1.5 TO 2.0 INCH RANGE...HAVE INCLUDED A MENTION OF LOCALLY HEAVY RAINFALL THINKING 1-3 INCHES ARE POSSIBLE...ESPECIALLY OVER THE NORTHERN HILL COUNTRY. THE DRYLINE WILL GET PUSHED INTO OUR AREA LATE WEDNESDAY AFTERNOON AND EVENING AS THE UPPER LOW MOVES-OUT ACROSS THE TEXAS PANHANDLE. THUNDERSTORMS WILL LIKELY INITIATE ALONG THE DRYLINE AFTER MAX- HEATING WEDNESDAY...AND MOVE EAST WEDNESDAY NIGHT INTO THE I-35 CORRIDOR. THE MODEL SOLUTIONS HAVE TRENDED-DOWN WITH THIS SCENARIO OVER THE PAST COUPLE OF RUNS...AS HAVE OUR POPS...BUT THIS CONTINUES AS A REAL POSSIBILITY. A COLD FRONT WILL PUSH THROUGH THURSDAY NIGHT AND POPS WILL TREND- DOWN AS DRY AIR MOVES INTO OUR AREA. A 2ND UPPER LOW IS FORECAST TO DEVELOP AND CUT-OFF OVER NW MEXICO BY FRIDAY...WITH A WEAK RIDGE ALOFT OVER OUR AREA THROUGH THE WEEKEND. GULF MOISTURE WILL BEGIN TO RETURN ON SUNDAY...WITH A WARMING TREND AS TEMPERATURES INCREASE BACK ABOVE NORMAL AND CONTINUE INTO EARLY NEXT WEEK WITH LITTLE-TO-NO CHANCE FOR PRECIP. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 88 70 82 60 / 70 30 30 40 10 AUSTIN BERGSTROM INTL AIRPORT 71 87 69 84 58 / 70 30 30 40 10 DEL RIO INTL AIRPORT 72 94 70 90 65 / 30 10 30 20 30 SAN ANTONIO INTL AIRPORT 73 90 71 84 63 / 50 20 30 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 03/08
Hazardous weather outlook, May 13, 3:58 PM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 358 PM CDT TUE MAY 13 2008 TXZ171>173-183>194-202>209-217>225-228-141200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 358 PM CDT TUE MAY 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE EDWARDS PLATEAU THIS EVENING...THEN SPREAD EAST AND BECOME MORE NUMEROUS LATE TONIGHT OVER THE HILL COUNTRY AND NEAR THE AUSTIN METRO AREA. LOCALLY HEAVY RAINS OF 1 TO 3 INCHES MAY RESULT IN AN ISOLATED FLASH FLOOD THREAT...GENERALLY NORTH OF A CAMP WOOD TO SAN MARCOS TO GIDDINGS LINE. OTHERWISE... THE PRIMARY THREATS ARE FOR LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY MORNING. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OR LATE WEDNESDAY.
In the hours before
Special weather statement, May 13, 11:02 PM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1102 PM CDT TUE MAY 13 2008 TXZ173-191-192-206-140530- COMAL-HAYS-TRAVIS-WILLIAMSON- 1102 PM CDT TUE MAY 13 2008 ...THUNDERSTORMS WILL AFFECT PARTS OF COMAL...HAYS...TRAVIS AND WILLIAMSON COUNTIES IN THE NEXT FEW HOURS... AT 1102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS FROM BURNET TO FREDERICKSBURG TO BANDERA...MOVING EAST AT 35 MPH. AS THESE THUNDERSTORMS MOVE EAST THEY WILL AFFECT PARTS OF COMAL...HAYS...TRAVIS AND WILLIAMSON COUNTIES IN THE NEXT FEW HOURS. BRIEF PERIODS OF HEAVY RAIN...DIME SIZE HAIL...WINDS 30 TO 45 MPH... AND FREQUENT DANGEROUS LIGHTNING IS EXPECTED WITH THESE STORMS.
Local storm report, May 14, 12:02 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1202 AM CDT WED MAY 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 4 SSE PANDALE 30.13N 101.53W
05/13/2008 M1.75 INCH VAL VERDE TX CO-OP OBSERVER
0759 PM HAIL 4 ESE COMSTOCK 29.66N 101.11W
05/13/2008 E0.75 INCH VAL VERDE TX OTHER FEDERAL
BORDER PATROL AGENTS REPORTED PENNY SIZE HAIL.
0800 PM HAIL 6 SW CARTA VALLEY 29.75N 100.76W
05/13/2008 E1.00 INCH VAL VERDE TX LAW ENFORCEMENT
0820 PM HAIL 14 SW CARTA VALLEY 29.66N 100.86W
05/13/2008 E0.88 INCH VAL VERDE TX PUBLIC
INDIANHEAD LODGE
0953 PM HAIL VANDERPOOL 29.74N 99.55W
05/13/2008 M0.70 INCH BANDERA TX EMERGENCY MNGR
&&
EVENT NUMBER 00106 00109 00108 00110 00111
JPBSpecial weather statement, May 14, 1:01 AM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 101 AM CDT WED MAY 14 2008 TXZ183-202-217-140700- KINNEY-MAVERICK-VAL VERDE- 101 AM CDT WED MAY 14 2008 ...A STRONG THUNDERSTORM WAS AFFECTING KINNEY...MAVERICK AND VAL VERDE COUNTIES... AT 1257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 25 MILES SOUTHWEST OF DEL RIO...MOVING NORTHEAST AT 36 MPH. THIS STORM WILL MOVE ACROSS THE RIO GRANDE BETWEEN DEL RIO AND QUEMADO BY 155 AM CDT. DIME SIZE HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, May 14, 1:35 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 135 AM CDT WED MAY 14 2008 TXZ185-203-140730- REAL-UVALDE- 135 AM CDT WED MAY 14 2008 ...A STRONG THUNDERSTORM WAS AFFECTING REAL AND UVALDE COUNTIES... AT 131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF MONTELL...OR 23 MILES SOUTHWEST OF LEAKEY...MOVING EAST AT 45 MPH. THIS STORM WILL BE NEAR... 6 MILES NORTH OF REAGAN WELLS BY 155 AM CDT. RIO FRIO BY 200 AM CDT. DIME SIZE HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM.
Local storm report, May 14, 2:45 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
245 AM CDT WED MAY 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0235 AM HAIL LEAKEY 29.73N 99.76W
05/14/2008 M0.50 INCH REAL TX LAW ENFORCEMENT
ON THE NORTH SIDE OF THE STORM
&&
EVENT NUMBER 00112
JPBLocal storm report, May 14, 2:53 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
253 AM CDT WED MAY 14 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0240 AM HAIL SPOFFORD 29.17N 100.42W
05/14/2008 E0.50 INCH KINNEY TX LAW ENFORCEMENT
VERY HEAVY RAINS
&&
EVENT NUMBER 00113
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:20 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 70 min |
| May 13, 7:44 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 31 min |
| May 13, 8:17 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 28 min |
| May 13, 8:28 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 24 min |
| May 13, 8:29 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 61 min |
| May 13, 9:37 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kerr, Real | 53 min |
| May 13, 10:39 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr | 51 min |
| May 14, 1:27 AM CDT | Tornado Warning | EWX | Kinney, Maverick | 63 min |
| May 14, 1:58 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kinney, Real, Uvalde | 62 min |
| May 14, 2:23 AM CDT | Areal Flood Advisory | EWX | Edwards, Real, Uvalde | 2 hr |
| May 14, 2:28 AM CDT | Tornado Warning | EWX | Kinney, Maverick, Uvalde, Zavala | 47 min |
| May 14, 3:02 AM CDT | Areal Flood Advisory | EWX | Bandera, Real | 118 min |
| May 14, 3:08 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 56 min |
| May 14, 3:24 AM CDT | Severe Thunderstorm Warning | EWX | Llano | 66 min |
| May 14, 3:35 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kendall, Kerr | 25 min |
| May 14, 3:52 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Blanco, Comal, Kendall, Kerr and 1 more | 68 min |
| May 14, 4:12 AM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 63 min |
| May 14, 4:45 AM CDT | Areal Flood Advisory | EWX | Bandera, Edwards, Kerr, Real, Uvalde, Val Verde | 2 hr |
| May 14, 4:51 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Caldwell, Comal, Gonzales, Guadalupe, Hays | 69 min |
| May 14, 5:04 AM CDT | Severe Thunderstorm Warning | EWX | Burnet, Travis, Williamson | 56 min |
| May 14, 5:19 AM CDT | Areal Flood Advisory | EWX | Burnet | 116 min |
| May 14, 6:30 AM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr, Llano | 79 min |
| May 14, 8:01 AM CDT | Severe Thunderstorm Warning | EWX | Comal, Hays, Travis | 37 min |
| May 14, 8:55 AM CDT | Areal Flood Advisory | EWX | Hays, Travis | 2 hr |
| May 14, 9:07 AM CDT | Flash Flood Warning | EWX | Fayette | 3 hr |
| May 14, 4:30 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 75 min |
| May 14, 5:20 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 55 min |
| May 14, 5:58 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde, Zavala | 62 min |
| May 14, 6:20 PM CDT | Tornado Warning | EWX | Frio, Medina, Uvalde, Zavala | 40 min |
| May 14, 6:26 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 64 min |
| May 14, 6:37 PM CDT | Tornado Warning | EWX | Llano | 38 min |
| May 14, 6:48 PM CDT | Tornado Warning | EWX | Atascosa, Frio, Zavala | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.